MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC IFS ADVANCED FEMTOSEC LASER; POWERED LASER SURGICAL INSTRUMENT

AMO MANUFACTURING USA, LLC IFS ADVANCED FEMTOSEC LASER; POWERED LASER SURGICAL INSTRUMENT
Model Number J20007D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: information was requested but it is unknown/not provided.Section d6a: if implanted, give date: not applicable, as the system is not an implantable device.Section d6b: if explanted, give date: not applicable, as the system is not an implantable device.Section h3: the field service engineer (fse) was onsite to evaluate the system.Flap thickness within specifications.No problem found.System performing to specifications.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The complaint pertains to an intraoperative event of vertical gas breakthrough reported by the customer.While the first eye was successfully treated, the flap on the second eye could not be lifted due to the escape of gas bubbles.The certified surgeon, observed the gas breakthrough and sought clarification regarding the appropriate timeframe for performing the photorefractive keratectomy (prk) procedure on the affected eye.Our clinical application specialist (cas) explained that there is no specific recommendation for the timeframe, leaving the decision to the surgeon's discretion, and advised against lifting the flap in such situations.No intraoperative intervention necessary.Flap was not lifted.No medication outside the standard of care was prescribed.Patient outcome after the prk procedure was 20/30-2, with pin hole 20/20+1 on the first day following surgery.Note: this is report 1 of 2.
 
Additional Manufacturer Narrative
Section h11, corrected data: based on further review of the complaint file, it was noted that the device manufacture date was not accurate in the initial medwatch report.The following section has been updated accordingly: section h4: device manufacture date, dec 1, 2009 all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
IFS ADVANCED FEMTOSEC LASER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
510 cottonwood drive
milpitas, CA 95035
7142478552
MDR Report Key22283544
Report Number3012236936-2025-000168
Device Sequence Number8374162
Product Code GEX
UDI-Device Identifier05050474573468
UDI-Public(01)05050474573468
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ20007D
Device Catalogue NumberJ20007D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT INTERFACE LOT NUMBER 60415449.
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian